MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM; KNEE PROSTHESIS PAT/FEM/TIB

ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM; KNEE PROSTHESIS PAT/FEM/TIB
Model Number IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 5/13/2025, a sales representative reported via email that a patient who underwent an ibalance procedure has experienced loose implants post-surgery.During the initial surgery, an ar-516-4r ibalance cemented tka femoral implant ps, an ar-503-tttg ibalance cemented tka tibial tray implant, an ar-504-psc9 ibalance dometka patella implant, and an ar-513-bg13 ibalance ps tka tibial bearing implant were used.Additional information was received on 5/21/2025: the original surgery took place on (b)(6) 2015 and the patient loose implants were noticed around (b)(6) 2025.Additional information received on 5/22/2025: a revision surgery has not occurred.The patient is doing well; however, wants the issue resolved.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Per dfu-0183-3: "c.Contraindications 1.Insufficient quantity or quality of bone.2.Where material sensitivity is suspected, appropriate tests should be made and sensitivity ruled out prior to implantation.3.Any active infection or blood supply limitations.4.The use of this device may not be suitable for patients with insufficient or immature bone.The physician should carefully assess bone quality before performing orthopedic surgery on patients who are skeletally immature.The use of this medical device and the placement of hardware or implants must not bridge, disturb or disrupt the growth plate.5.Conditions that tend to limit the patient¿s ability or willingness to restrict activities or follow directions during the healing period.6.Do not use for surgeries other than those indicated.7.An overweight or obese patient can produce loads on the prosthesis which can lead to failure of fixation or failure of the device itself.8.Severe deformity and/or recurrent subluxation of the knee joint.9.Inflammatory arthritis conditions, particularly rheumatoid arthritis.10.Ligamentous instability or soft-tissue laxity such that the postoperative stability afforded by the prosthesis may be compromised or dislocated.

Brand Name
IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM
Common Device Name
KNEE PROSTHESIS PAT/FEM/TIB
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22161037
Report Number1220246-2025-02412
Device Sequence Number7484759
Product Code KRR
UDI-Device Identifier00888867035560
UDI-Public(01)00888867035560(11)150212(17)191130(10)113601437
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberIBALANCE PATELLA IMPLANT DOME, 34 X 9 MM
Device Catalogue NumberAR-504-PSC9
Device Lot Number113601437
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown